# SDR 2004FA0000861

- Difficulty date: October 31, 2004
- Submitted: November 3, 2004
- Operation: General aviation
- Aircraft: N21076
- Make and model: Cessna 206H
- Aircraft serial: 20608213
- Aircraft time: 332 hours
- Engine: Lyc IO540AC1A5
- Engine time: 332 hours
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Burned
- Location: Alternator
- Part time: 332 hours
- Component: Alternator, Cessna
- Component part number: 991059112
- Stage of operation: TX
- How discovered: O
- Nature of condition: H
- Precautionary procedure: D

## Discrepancy

PILOT REPORTED AN ALTERNATOR FAILURE.  REMOVED ENGINE COWLING AND FOUND THE POWER WIRE AND THE GROUND WIRE FOR THE ALTERNATOR WERE BROKEN IN HALF ABOUT 3 INCHES FROM THE TERMINALS ON THE ALTERNATOR.  THE ENDS OF BOTH WIRES WERE MELTED, SUSPECTED FROM ARCING.  UPON FURTHER INSPECTION, FOUND THE GROUND WIRE TERMINAL STUD WAS BROKEN OFF THE BACK OF THE ALTERNATOR.  WE SUSPECT THE WIRES BROKE BECAUSE OF THE SHARP BEND RADIUS THE WIRES ARE SUBJECTED TO BETWEEN THE ENGINE BAFFLING AND THE ALTERNATOR.
